Reactions 1680, p271 - 2 Dec 2017 Neuropathy: case report A man developed [age at the time of reaction onset not clearly stated] developed neuropathy during therapy with oxaliplatin [route, dosage and duration of treatment to reaction onset not stated]. The man with a history of metastatic colon cancer, presented for further care in May 2016 at the age of 62 years. Eleven years before the presentation, in August 2005, he was diagnosed with stage III colon cancer. On 23 August 2005, he underwent a subtotal colectomy. In 2005, he received treatment with FOLFOX regimen that included fluorouracil [5-fluorouracil], folinic acid [leucovorin] and oxaliplatin. However, he developed grade 1 neuropathy due to oxaliplatin and intermittent haematuria of unknown aetiology. In April 2015, he developed new liver lesions consistent with metastatic colon adenocarcinoma. From April 2015 to December 2015, he was treated with FOLFIRI regimen consisting of fluorouracil [5-fluorouracil], folinic acid [leucovorin] and irinotecan with bevacizumab. However, the FOLFIRI regimen was stopped due to disease progression in the liver. He was then treated with Irinotecan and Cetuximab from December 2015 to April 2016, but therapy was discontinued due to disease progression in the liver and lymph nodes, as well as new hydroureteronephrosis. To evaluate the hydronephrosis, he underwent bilateral retrograde pyelograms, which revealed bilateral large mid-ureteral filling defects suggestive of bilateral upper tract urothelial carcinoma. He had bilateral ureteral stent placements. A urine cytology from the right ureter confirmed urothelial carcinoma with absence of MSH-2 and MSH-6 expression. At the time of current presentation (in May 2016), the man’s neuropathy from prior oxaliplatin use persisted. Given the presence of mismatch repair deficiency in the primary colon cancer, he was treated with pembrolizumab on compassionate use basis in June 2016. Following the initiation of pembrolizumab, his carcinoembryonic antigen (CEA) declined. However, from November 2016 to February 2017, the CEA began to increase and accompanied by worsening of the liver lesions on the PET scan (performed in March 2017). Therefore, in March 2017, pembrolizumab was switched to atezolizumab. As of June 2017, he was continued on therapy with atezolizumab with decreasing CEA. Due to mismatch repair deficiency and a family history of cancers, he underwent germ-line testing for Lynch syndrome, which confirmed a diagnosis of MSH-2 related Lynch syndrome. Author comment: "When the patient presented to our clinic in May 2016, he had grade 1 neuropathy from prior oxaliplatin and intermittent hematuria." Ghatalia P, et al. Mismatch repair deficient metastatic colon cancer and urothelial cancer: A case report of sequential immune checkpoint therapy. Cancer Biology and Therapy 18: 651-654, No. 9, 2 Sep 2017. Available from: URL: http:// doi.org/10.1080/15384047.2017.1356506 - USA 803285400 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680
Reactions Weekly – Springer Journals
Published: Dec 2, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
All the latest content is available, no embargo periods.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud